Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 173, NWS Nashville, TN

July 3, 2002Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 1:10 AM CDT for Montgomery County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2002, 1:10 AM CDT (06:10 UTC)
Expired
Jul 3, 2002, 2:00 AM CDT
In force
50 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Montgomery County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2472 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WUUS54 KOHX 030610
SVRBNA
TNC125-030700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
108 AM CDT WED JUL 3 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 200 AM CDT

* AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A    
  CLUSTER OF SEVERE THUNDERSTORMS COVERING MUCH OF MONTGOMERY        
  COUNTY... INCLUDING THE CITY OF CLARKSVILLE...MOVING SOUTHWEST AT  
  20 MPH.

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING
ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY.
$$
MAR
LAT...LON 3666 8743 3653 8727 3683 8683 3701 8705

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:00 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 2, 11:00 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 PM CDT TUE JUL 2 2002

DISTURBANCES CUTTING UNDER UPPER RIDGE APPARENTLY HELPING GENERATE
NEW CONVECTION LATE THIS EVENING. STORMS HAVE BEEN BUILDING FROM
SUMNER COUNTY TO THE CUMBERLAND PLATEAU DURING THE PAST HOUR. WILL
UPDATE ZONES TO KEEP CHANCE FOR THUNDERSTORMS GOING INTO THE NIGHT.

.BNA...NONE.
SH

In the hours before

Local storm report, Jul 2, 11:30 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1130 PM CDT TUE JUL 2 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 PM    SMITHVILLE                TN   WIND DAMAGE
07/02/02   DE KALB                        TREES DOWN REPORTED BY PD

SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 11:13 PM CDTSevere Thunderstorm WarningOHXDeKalb47 min
Jul 2, 11:50 PM CDTSevere Thunderstorm WarningOHXWilson30 min
Jul 3, 12:26 AM CDTSevere Thunderstorm WarningOHXDickson, Montgomery34 min
Jul 3, 12:52 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson38 min
Jul 3, 1:17 PM CDTSevere Thunderstorm WarningOHXWilson28 min
Jul 3, 1:18 PM CDTSevere Thunderstorm WarningOHXWilson27 min
Jul 3, 1:38 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson37 min
Jul 3, 2:17 PM CDTSevere Thunderstorm WarningOHXDavidson43 min
Jul 3, 2:37 PM CDTSevere Thunderstorm WarningOHXRobertson38 min
Jul 3, 2:58 PM CDTSevere Thunderstorm WarningOHXCheatham42 min
Jul 3, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham41 min
Jul 3, 3:17 PM CDTSevere Thunderstorm WarningOHXDickson43 min
Jul 3, 3:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
Jul 3, 5:01 PM CDTSevere Thunderstorm WarningOHXLewis, Perry29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.